Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 485, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2008, 6:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 6:12 PM EDT (22:12 UTC)
- Expired
- Jul 23, 2008, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dooly County, GA, Macon County, GA, Schley County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:40 PM EDT | TSTM WND GST 50 | Andersonville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 232212
SVRFFC
GAC093-193-249-261-232300-
/O.NEW.KFFC.SV.W.0485.080723T2212Z-080723T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WEST CENTRAL DOOLY COUNTY IN CENTRAL GEORGIA
SOUTHWESTERN MACON COUNTY IN WEST CENTRAL GEORGIA
SOUTHEASTERN SCHLEY COUNTY IN WEST CENTRAL GEORGIA
SUMTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF FOUNTAINVILEE...MOVING SOUTH AT 8 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMERICUS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3211 8401 3195 8394 3199 8437 3230 8421
3226 8397
TIME...MOT...LOC 2212Z 019DEG 7KT 3221 8411
$$1 follow-up statement
000
WWUS52 KFFC 232231
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT WED JUL 23 2008
GAC093-193-249-261-232300-
/O.CON.KFFC.SV.W.0485.000000T0000Z-080723T2300Z/
SUMTER GA-SCHLEY GA-MACON GA-DOOLY GA-
630 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EXTREME WEST CENTRAL DOOLY...SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND SUMTER COUNTIES...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED ON
THE MACON SUMTER COUNTY LINE NEAR
ANDERSONVILLE...MOVING SOUTH AT 8 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
CROSSE...METHVINS...COBB...ARLES AND AMERICUS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3211 8401 3195 8394 3199 8437 3230 8421
3226 8397
TIME...MOT...LOC 2230Z 019DEG 7KT 3218 8412
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:30 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 23, 5:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT WED JUL 23 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FRONTAL BOUNDARY EVIDENT ON VISIBLE SATELLITE THIS AFTERNOON ACROSS TENNESSEE. SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ALONG FRONT...AS WELL AS ACROSS PORTIONS OF CENTRAL GEORGIA IN ASSOCIATION WITH LEFTOVER OUTFLOW BOUNDARY FROM CONVECTION ON TUESDAY. OVERALL...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY RELATIVE TO TUESDAY...DUE TO CLOUD COVER KEEPING THE LOWER LEVELS OF THE ATMOSPHERE RELATIVELY COOL AND STABLE. STILL EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON INTO THE EVENING AS FRONT APPROACHES. HIGHEST POPS WILL BE ACROSS CENTRAL GEORGIA WHERE BETTER INSTABILITY AND SURFACE TROUGH ARE IN PLACE. THREAT FOR SEVERE THUNDERSTORMS APPEARS LESS THIS EVENING RELATIVE TO TUESDAY AS FREEZING LEVEL HAS RISEN SLIGHTLY AND ATMOSPHERE IS MORE SATURATED...WITH LESS POTENTIAL FOR DOWNBURSTS. NAM/GFS HAVE DIFFERENT SCENARIOS FOR WHAT THE FRONTAL BOUNDARY WILL DO ONCE IT ARRIVES IN GEORGIA. NAM PUSHES THE FRONT THROUGH THE STATE ALL THE WAY THROUGH GEORGIA AND INTO FLORIDA...WHILE THE GFS STALLS THE BOUNDARY ACROSS CENTRAL GEORGIA...CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THURSDAY AND EVEN POSSIBLY FRIDAY. LEANED HEAVILY TOWARDS THE GFS SOLUTION AS CHANCES OF A FRONT MAKING IT ALL THE WAY TO FLORIDA IN LATE JULY ARE LOW. ON FRIDAY THE GFS DEVELOPS A SIGNIFICANT AREA OF CONVECTION...POSSIBLY AN MCS...ACROSS THE TENNESSEE RIVER VALLEY AND RAPIDLY PUSHES THE SYSTEM INTO ALABAMA AND WEST GEORGIA FRIDAY EVENING. NAM SHOWS A SIMILAR SYSTEM...HOWEVER MUCH FARTHER NORTH...AND WITH A MORE EASTERLY TRAJECTORY ACROSS THE OHIO RIVER VALLEY. LEANED TOWARDS NAM SOLUTION IN THIS CASE AS THAT IS A MORE FAVORED AREA FOR SUCH SYSTEMS. HOWEVER DID SHOW SOME INCREASE IN POPS ACROSS WEST GEORGIA FRIDAY AFTERNOON AS A COMPROMISE BETWEEN THE TWO SOLUTIONS. GENERALLY STAYED CLOSE TO MOS ON TEMPERATURES. SOME DRIER AIR MAY WORK INTO NORTH GEORGIA TONIGHT WITH COOLER TEMPERATURES THAN HAVE BEEN SEEN THERE IN SEVERAL DAYS. TEMPERATURES SHOULD QUICKLY WARM TO THE 90S ON THURSDAY...PARTICULARLY ACROSS NORTH GEORGIA WHERE H8 TEMPERATURES APPROACH +20 DEGREES C. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... NO SIGNIFICANT CHANGE OF PATTERN APPEARS LIKELY THROUGH THE EXTENDED PERIOD. UPPER RIDGE REMAINS ANCHORED ACROSS THE SOUTH CENTRAL PART OF THE UNITED STATES...EVENTUALLY GETTING PUSHED FARTHER WEST...ACROSS THE DESERT SOUTHWEST EARLY NEXT WEEK. THIS SCENARIO WILL KEEP GEORGIA IN NORTHWEST FLOW THROUGH THE EXTENDED PERIOD WITH CHANCES FOR PRECIP EVERY DAY AS DISTURBANCES RIDE THE NORTHWEST FLOW ALONG THE PERIPHERY OF THE UPPER-RIDGE. THIS PATTERN SHOULD KEEP TEMPERATURES IN THE EXTENDED NEAR SEASONAL AVERAGES. && .FIRE WEATHER... FRONTAL BOUNDARY APPROACHING NORTH AND CENTRAL GEORGIA TONIGHT...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. FRONT FRONT SHOULD STALL SOMEWHERE ACROSS CENTRAL GEORGIA ON THURSDAY...RESULTING IN CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL GEORGIA...WITH DRIER CONDITIONS ACROSS THE NORTHERN PORTION OF THE STATE. && .AVIATION... THUNDERSTORMS SLOW TO DEVELOP SO FAR THIS AFTERNOON. COVERAGE ISOLATED AT BEST. HOWEVER...WITH FRONT/TROUGH IN THE AREA...EXPECT TO SEE AT LEAST SCATTERED ACTIVITY ACROSS THE AREA THROUGH THE EVENING. AT THIS POINT...LEANING TOWARD GOING WITH VCTS ALL TAF SITES UNTIL AROUND 02Z/04Z. HOWEVER...DO HAVE SOME CONCERN THAT COULD SEE ISOLATED SHOWERS CONTINUE PASS MIDNIGHT WITH FRONT/TROUGH IN THE AREA. OUTSIDE OF T-STORM AREAS...VFR CONDITIONS SHOULD PREVAIL OVERNIGHT AND INTO THURSDAY. HAZE/PATCHY FOG MAY RESTRICT VSBYS 3 TO 5 MILES LATE TONIGHT/EARLY THURSDAY. ISOLATED TO SCATTERED T-STORMS AGAIN THURSDAY AFTERNOON...ESPECIALLY ACROSS CENTRAL GEORGIA. PLAN TO GO WITH VCTS FOR NOW. WINDS A HARD CALL WITH BOUNDARY(S) IN THE AREA. WILL GENERALLY VARY FROM WEST TO NORTHWEST OVERNIGHT...THEN NORTHWEST TO NORTH THURSDAY. 049 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 94 67 92 68 / 30 10 5 20 10 ATLANTA 68 90 71 90 70 / 20 10 5 20 20 BLAIRSVILLE 62 88 61 88 64 / 20 10 10 20 20 CARTERSVILLE 63 91 62 89 67 / 20 10 10 20 20 COLUMBUS 71 91 73 92 73 / 40 30 20 30 20 GAINESVILLE 66 89 66 88 69 / 30 10 5 20 20 MACON 70 91 69 94 71 / 40 30 20 20 10 ROME 65 93 67 92 69 / 20 10 10 30 20 PEACHTREE CITY 64 91 65 90 67 / 20 10 5 20 20 VIDALIA 71 92 69 92 70 / 50 30 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && MSR
Hazardous weather outlook, Jul 23, 11:25 AM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT WED JUL 23 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1125 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SLOWLY SOUTHWARD INTO CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... DAMAGING WINDS...FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...AND LARGE HAIL WILL OCCUR WITH THE STRONGEST STORMS...PARTICULARLY BETWEEN THE HOURS OF 2 PM AND 10 PM. .DISCUSSION... THE ATMOSPHERE IS EXPECTED TO BECOME QUITE UNSTABLE AGAIN THIS AFTERNOON WITH CAPE IN EXCESS OF 2000 AND STEEP LOW LEVEL LAPSE RATES. THESE FACTORS AND A NEARBY SURFACE TROUGH WILL AID IN THE DEVELOPMENT OF PULSE THUNDERSTORMS THROUGHOUT THE AFTERNOON. SEVERAL OF THESE STORMS ARE EXPECTED TO PRODUCE STRONG DOWNBURST WINDS...FREQUENT LIGHTNING...AND SOME LARGE HAIL. LIGHT WEST WINDS BOTH AT THE SURFACE AND ALOFT WILL LEAD TO SLOW MOVING STORMS... WHICH WILL INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. AS THE TROUGH DRIFTS SOUTHWARD...THE THUNDERSTORM THREAT SHOULD SHIFT FROM NORTH GEORGIA...TO CENTRAL PORTIONS OF THE STATE WELL INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...PRIMARILY OF THE AFTERNOON AND EVENING VARIETY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 23, 5:20 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EDT WED JUL 23 2008 GAZ039-232145- 520 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILKES COUNTY UNTIL 545 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORMAN...MOVING SOUTH AT 12 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 545 PM EDT. THIS STORM MAY CAUSE DAMAGE TO A FEW TREES AND CAUSE POWER INTERRUPTIONS. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORMAN...SANDTOWN...PRATHER...METASVILLE...DANBURG...WASHINGTON AND TIGNALL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WILKES COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Jul 23, 5:23 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG FORT VALLEY 32.55N 83.89W
07/23/2008 PEACH GA PUBLIC
SEVERAL TREES DOWN OVER ROADWAY.
0500 PM HEAVY RAIN 1 SE INDIAN SPRINGS 34.95N 85.14W
07/23/2008 M0.95 INCH CATOOSA GA CO-OP OBSERVER
COCORAHS OBSERVER REPORTS 0.95 INCH RAINFALL SINCE 435 PM
EDT.
&&
SBKLocal storm report, Jul 23, 5:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 S FORT VALLEY 32.50N 83.89W
07/23/2008 PEACH GA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS SOUTHWEST PEACH COUNTY.
&&
SBKSpecial weather statement, Jul 23, 5:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 PM EDT WED JUL 23 2008 GAZ105-232215- 543 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOOLY COUNTY UNTIL 615 PM EDT... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOOLING...MOVING SOUTH AT 19 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS DOOLY COUNTY THROUGH 615 PM EDT. THIS STORM MAY CAUSE DAMAGE TO A FEW TREES AND CAUSE POWER INTERRUPTIONS. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE UNADILLA...DOOLING...BYROMVILLE...PINEHURST...LILLY...DRAYTON AND VIENNA.
Special weather statement, Jul 23, 6:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 PM EDT WED JUL 23 2008 GAZ093-104-232230- 606 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN SUMTER AND EXTREME SOUTHERN MACON COUNTIES UNTIL 630 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ANDERSONVILLE...MOVING SOUTHWEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SUMTER AND MACON COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANDERSONVILLE...METHVINS...COBB...ARLES... LESLIE...DE SOTO AND AMERICUS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 23, 6:09 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EDT WED JUL 23 2008 GAZ062-075-076-232245- 609 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL 645 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BASTONVILLE...MOVING SOUTHEAST AT 9 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BASTONVILLE...AVERA... STELLAVILLE...MATTHEWS...WRENS AND STAPLETON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:03 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Madison | 27 min |
| Jul 22, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 34 min |
| Jul 22, 9:30 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 45 min |
| Jul 22, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 33 min |
| Jul 23, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Peach, Taylor | 51 min |
| Jul 23, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 41 min |
| Jul 23, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Sumter | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.